TITLE

Drug induced neutropenia manifesting as oral ulcerations

AUTHOR(S)
Kaul, Rachna; David, Chaya M.; Savitha, G.; Rema, J.; Ramnarayan, B. K.; Sanjay, C. J.; Shilpa, P. S.
PUB. DATE
April 2009
SOURCE
Journal of Indian Academy of Oral Medicine & Radiology;Apr-Jun2009, Vol. 21 Issue 2, p72
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
As dental practitioners, we often come across oral ulcerations of varied etiology. Among all the causes of oral ulcers, those due to neutropenia are significant. Neutropenia can occur in many systemic conditions and also in patients on long-term therapy of certain drugs like phenytoin. The diagnosis of neutropenia in time leads to early recognition of the cause of this fatal condition. Here, we report a case of a 50-year-old female patient who developed oral ulcerations secondary to phenytoin-induced neutropenia. Early diagnosis of the condition led to discontinuation of the offending drug and significant improvement in her blood picture and also prevented her from falling prey to many other systemic infections that neutropenia can cause.
ACCESSION #
46816633

 

Related Articles

  • Alendronic acid.  // Reactions Weekly;3/14/2009, Issue 1243, p6 

    The article describes the case of a 74-year woman who developed chronic oral ulcer while under oral alendronic acid treatment regimen for osteoporosis. The patient presented with an intensely painful lesion on her oral mucosa which prevented her from wearing her dentures. Alendronic acid was...

  • Nimesulide.  // Reactions Weekly;10/4/2008, Issue 1222, p26 

    The article describes the case of a 41-year-old woman who experienced a fixed drug eruption while receiving nimesulide. It references a study by E. Rallis et al, published in the July-August 2008 issue of the "Indian Journal of Dermatology, Venereology and Leprology." Observed onset of the...

  • Phenytoin interaction.  // Reactions Weekly;8/4/2007, Issue 1163, p21 

    The article describes the case of a 78-year-old woman who developed an increased cholesterol level while receiving phenytoin and concomitant simvastatin. Information on the dosage and duration of treatment is provided, as well as the total serum cholesterol level of the patient following the...

  • Phenobarbital/phenytoin.  // Reactions Weekly;5/28/2005, Issue 1053, p16 

    Discusses research being done on a child who developed drug hypersensitivity during treatment with phenytoin and phenobarbital. Reference to a study by P. R. Criado and colleagues, published in the December 2004 issue of the "Journal of Dermatology"; Medical background of the patient.

  • Phenobarbital/phenytoin.  // Reactions Weekly;8/18/2007, Issue 1165, p16 

    The article describes the case of a 32-month-old boy developed drug hypersensitivity and subsequent hypogammaglobulinaemia after receiving phenytoin and phenobarbital. He developed maculopapular skin eruptions and fever after receiving phenobarbital and phenytoin for focal seizures and...

  • Drug-eluting stent.  // Reactions Weekly;1/24/2009, Issue 1236, p17 

    The article describes the case of a 79-year-old woman with a history of aspirin hypersensitivity who developed early drug-eluting stent thrombosis and subsequently died. The patient was hospitalised with chest pain and left arm pain approximately two months after undergoing percutaneous...

  • Pravastatin.  // Reactions Weekly;1/24/2009, Issue 1236, p29 

    The article describes the case of an 80-year-old woman who developed a psoriasiform drug eruption while receiving pravastatin for hypercholesterolaemia. She experienced erythematous lesions and high fever. Particular focus is given to the results of her laboratory tests and immunohistochemical...

  • Amiodarone/propylthiouracil.  // Reactions Weekly;1/24/2009, Issue 1236, p5 

    The article describes the case of a 64-year-old woman with nodular goitre who developed thyrotoxicosis while being treated with amiodarone for atrial fibrillation and developed a drug eruption while receiving propylthiouracil for thytrotoxicosis. The woman lost bodyweight and became weaker...

  • Allopurinol/antibacterials/antifungals/antineoplastics.  // Reactions Weekly;8/9/2008, Issue 1214, p5 

    The article describes the case of two patients who developed hypersensitvity while being treated with allopurinol combined with antineoplastics, anitbacterials and antifungals. The first patient is a 77-year-old woman who had monocytic leukaemia with leukaemia cutis. She received induction...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics